MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H2: additional information was received and updated in sections b5 and e.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The surgery was an endoscopic sinus surgery.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735820, h3: no parts have been received by the manufacturer for evaluation.H6: codes b17, d15, and c20 are applicable to this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in an unknown procedure.It was reported that the surgeon had issues registering a patient.The patient was able to be registered but the surgeon felt it was inaccurate.Multiple registrations were performed and the inaccuracy was around 5 mm.It was unknown what direction the inaccuracy was.The medtronic clinical consultant (cc) reported to have used a demo head to test the inaccuracy.The cc noted the registration and accuracy were normal.However, when navigating, tracking was inaccurate.Tracking marked location 1.5 cm posterior into the demo head.When the tracker tip was at the top of the head pointing towards the feet, it showed to be in the skull in direction of feet.The trace registration and 3-point touch registration both were inaccurate.The side emitter and flat emitter were inaccurate.The new patient tracker and new tracer were also inaccurate.The cc noted that as he rotated the instrument while holding the point in place on the demo head, the tracker moved into the skull and out.The use of navigation during the procedure was aborted.There was a surgical delay of less than 1 hour.There was no impact on patient outcome.The original tracking had port 1 - pointer and port 5 - patient tracker which was inaccurate depending on rotation of pointer.The second try had port 6-pointer and port 5 - patient tracker and was inaccurate depending on rotation of pointer.The third try had port 1 - pointer and port 3 - patient tracker which was inaccurate depending on rotation of pointer.There was a geometry error 0.11, tracer error 0.17, max geometry error tracer 4.5, max geometry error patient tracker 3.5.On selftest, the system control unit (scu) was unavailable.Cc reseated the usb cable from scu to computer.No change in scu availability.The cc also reported when performing a registration and navigating on head 3 with tumor demo, the instrument was allegedly inaccurate and going 1 or 2 cm inside the head instead of where the instrument was actually placed on the anatomy.The cc reported a couple of tracer probes were tried, all having the same issue.The medtronic technical services representative (ts) had cc go into the instrument under navigation and toggle on the instrument under projection, toggling off projection.Cc reported the system was functioning as intended and was able to successfully navigate head 3 with tumor demo.
 
Additional Manufacturer Narrative
H2: an software case part has been added to this case and referenced in section d10 and here below.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, version: 2.1.0 , ubd: unknown, udi: unknown h3: no parts have been received by the manufacturer for evaluation.H6: codes b17, c20, and d15 are applicable to this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2: additional information was received and updated in section b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Cc was able to find the setting that caused navigation to switch from tip of instrument to tip of projection.Cc changed setting back to navigation from tip of instrument.
 
Additional Manufacturer Narrative
H6: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.Codes b01, c19, d15 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24178589
Report Number1723170-2026-00146
Device Sequence Number15996900
Product Code HAW
UDI-Device Identifier00763000360498
UDI-Public(01)00763000360498(11)240109
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer01/26/2026
02/03/2026
02/16/2026
03/30/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date01/28/2026
02/05/2026
02/18/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."; SEE H11.
Patient Age11 YR
Patient SexMale
Patient Weight58 KG